Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 31, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 1, 2014, 5:58 PM MDT for Grant County, Hidalgo County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2014, 5:58 PM MDT (23:58 UTC)
- Expired
- Aug 1, 2014, 9:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant County, NM, Hidalgo County, NM
The radar
The Tucson radar (KEMX), 204 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 12.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
417 WGUS54 KEPZ 012358 FFWEPZ NMC017-023-020300- /O.NEW.KEPZ.FF.W.0031.140801T2358Z-140802T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 558 PM MDT FRI AUG 1 2014 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN GRANT COUNTY IN SOUTH CENTRAL NEW MEXICO... NORTHWESTERN HIDALGO COUNTY IN SOUTHWEST NEW MEXICO... * UNTIL 900 PM MDT * AT 554 PM MDT...TRAINED WEATHER SPOTTER .9 INCHES OF RAIN IN LESS THAN 30 MINUTES WITH LOCAL LOW AREA FLOODING AND LOCAL CREEKS INCLUDING MULE CREEK STARTING TO FILL AND FLOW RAPIDLY. * LOCATIONS IMPACTED INCLUDE... REDROCK... BUCKHORN... RIVERSIDE... MANGAS SPRINGS... VIRDEN... MULE CREEK... GILA... CLIFF... GILA RIPARIAN PRESERVE... ALDO LEOPOLD VISTA... HIGHWAY 180... PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS AND MOVE TO HIGHER GROUND. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. && LAT...LON 3321 10904 3321 10823 3248 10879 3251 10905 $$ NOVLAN
2 follow-up statements
540 WGUS74 KEPZ 020127 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 727 PM MDT FRI AUG 1 2014 NMC017-023-020300- /O.CON.KEPZ.FF.W.0031.000000T0000Z-140802T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRANT NM-HIDALGO NM- 727 PM MDT FRI AUG 1 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN HIDALGO AND NORTHWESTERN GRANT COUNTIES UNTIL 900 PM MDT... AT 726 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER WEATHER RADAR CONTINUES TO SHOW RAINFALL OVER THE AREA WITH MANY AREAS HAVING RECEIVED OVER AN INCH OF RAIN IN THE LAST HOUR AND A HALF. LOCATIONS IMPACTED INCLUDE... REDROCK... BUCKHORN... RIVERSIDE... VIRDEN... MULE CREEK... GILA... CLIFF... GILA RIPARIAN PRESERVE... ALDO LEOPOLD VISTA... PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS AND MOVE TO HIGHER GROUND IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3321 10904 3321 10823 3248 10879 3251 10905 $$ NOVLAN
972 WGUS74 KEPZ 020254 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 854 PM MDT FRI AUG 1 2014 NMC017-023-020307- /O.EXP.KEPZ.FF.W.0031.000000T0000Z-140802T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRANT NM-HIDALGO NM- 854 PM MDT FRI AUG 1 2014 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN HIDALGO AND NORTHWESTERN GRANT COUNTIES WILL BE ALLOWED TO EXPIRE AT 900 PM MDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. A LIGHTER STEADY MORE STRATIFORM TYPE RAIN WILL CONTINUE INTO THE NIGHT FOR NEXT 2 TO 4 HOURS CONTINUING TO FALL ON SATURATED AREAS. BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3321 10904 3321 10823 3248 10879 3251 10905 $$ NOVLAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 1:07 PM MDT, 4 hours 51 minutes earlier.
Area forecast discussion, Aug 1, 1:07 PM MDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 107 PM MDT FRI AUG 1 2014 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL REMAIN FAIRLY WIDESPREAD THROUGH THE WEEKEND WITH FLASH FLOODING REMAINING A BIG THREAT INTO AT LEAST SUNDAY MORNING. SOME DRIER AIR WILL TRY TO MOVE INTO AT LEAST THE RIO GRANDE VALLEY FOR EARLY NEXT WEEK BEFORE AN UPPER TROUGH MOVE IN FOR THE MIDDLE OF THE WEEK AND BRINGS AN INCREASED CHANCE FOR RAIN ONCE AGAIN. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE WEEKEND AND RETURN TO NORMAL EARLY NEXT WEEK. && .DISCUSSION... MODELS IN GOOD AGREEMENT ON MAIN SYNOPTIC FEATURES FOR MUCH OF THE PERIOD...DO DIFFER ON QPF PLACEMENT AND AMOUNTS WHICH IS TYPICAL IN THIS TYPE OF ENVIRONMENT. CURRENTLY VERY MOIST ENVIRONMENT IN PLACE WITH KEPZ SOUNDING SHOWING PW'S OF 1.6 THIS MORNING. PLENTY OF CLOUD COVER HAMPERING TEMPS EARLY THIS AFTERNOON EXCEPT OVER THE FAR WEST AND GILA REGION. LINGERING ELONGATED VORT WILL CONTINUE TO LINGER ACROSS THE BORDER REGION THROUGH AT LEAST THIS EVENING AND EXPECT TO SEE BEST CHANCE OVER EAST REMAINING WHERE ECHOES ARE CURRENTLY AT...OVER EL PASO...HUDSPETH AND SOUTHERN OTERO COUNTIES. OTHER AREAS TO WATCH...ESPECIALLY FOR FLOODING WILL BE THE GILA REGION AND TOWARD LORDSBURG WHERE BETTER DESTABILIZATION TAKING PLACE. STORM MOTION ABOUT 5KTS OR LESS ACROSS AREA SO WITH RECENT RAINFALL...FLASH FLOODING CONTINUES TO BE A THREAT AND WILL LEAVE FF WATCH GOING AS IS. LITTLE CHANGE FOR SAT EXCEPT MODELS NOT SHOWING MUCH UPPER DISTURBANCE...BUT RIDGE AXIS STARTS TO SHIFT SLOWLY EAST AND SETS UP SOME DECENT LOWER AND MID LEVEL CONVERGENCE FROM THE RIVER WESTWARD. TEMPERATURES CONTINUE TO BE THE BIGGEST CHALLENGE AS CLOUD COVER AND MORNING PRECIPITATION PLAYING HAVOC WITH SOLAR INSOLATION. COOLER GUIDANCE HAS BEEN BETTER LATELY AND HAVE TRENDED TOWARD THE COOLER MET GUIDANCE NUMBERS. AGAIN NOT MUCH CHANGE IN PATTERN FOR SUNDAY EXCEPT UPPER HIGH SHIFTS EVER SO SLIGHTLY EAST AND MAY BRING IN JUST ENOUGH DRIER AIR INTO THE FAR EAST TO KEEP IT GENERALLY DRY THERE. KEPT HIGH CHANCE POPS GOING WEST AND TAPERED DOWN TO THE EAST...NOT SURE LOW LEVEL TRAJECTORIES SUPPORT AS MUCH DRYING AT THE SURFACE AS THE GFS IS INDICATING. ECMWF SUPPORTS DRYING OVER HUDSPETH ON MONDAY...JUST NOT AS MUCH AGAIN AS GFS. WENT WITH 40 POPS WEST AND DOWN TO 20 IN THE FAR EAST WITH A WARMING TREND FOR TEMPERATURES. RIDGE STARTS TO WEAKEN A BIT GOING INTO MIDWEEK WITH A WEAK UPPER TROUGH APPROACHING FROM THE WEST. BOTH MODELS INDICATING INCREASED POPS FOR WEST STARTING WEDNESDAY AFTERNOON AND THIS TROUGH WILL BE SLOW TO MAKE MUCH PROGRESS EASTWARD. PRECIPITATION WILL BE SPREAD BACK EAST TOWARD THE END OF THE WEEK. PRECIP DOES NOT LOOK AS WIDESPREAD OR LONG LASTING WITH PW'S DOWN TO AN INCH...SO SHOULD SEE MORE SUN ALLOWING FOR HIGHS WARMING BACK INTO THE LOWER 90S FOR THE LOWLANDS. && .AVIATION... P6SM SCT-BKN040-060 BKN-OVC100-120 WITH SCT TO NMRS 1-3SM BKN020-030 SHOWERS AND TSMS ACROSS THE AREA WITH MAIN FOCUS OVER FAR WEST TX AND OVER GILA REGION THRU 12Z AND ALL AREAS AGAIN AFT 18Z. EASTERN SLOPES OF AREA MTS COULD AGAIN SEE SCT-BKN010-020 BETWEEN 10Z-18Z. && .FIRE WEATHER... MOIST WEATHER PATTERN WILL CONTINUE THROUGH MUCH OF THE FORECAST PERIOD. HEAVY RAIN POTENTIAL STILL EXISTS THROUGH THE WEEKEND WITH A GRADUAL DRYING TREND STARTING SUNDAY FROM THE EAST. MINIMUM RELATIVE HUMIDITIES WILL REMAIN HIGH WITH EXCELLENT RECOVERIES AS WELL. WINDS WILL REMAIN UNDER 15 MPH THROUGH THE PERIOD. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE WEEKEND BUT RETURN TO NEAR NORMAL GOING INTO NEXT WEEK AS DRIER AIR TRIES TO MOVE IN...HOWEVER A DAILY CHANCE FOR PRECIPITATION REMAINS EACH DAY WITH WESTERN ZONES HAVING GREATEST CHANCE INTO THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 67 85 68 87 70 / 70 60 40 40 30 SIERRA BLANCA 67 83 68 84 64 / 60 40 30 30 20 LAS CRUCES 65 83 66 86 66 / 70 60 50 40 30 ALAMOGORDO 66 82 67 84 67 / 60 60 40 40 20 CLOUDCROFT 50 64 51 66 51 / 80 70 40 40 20 TRUTH OR CONSEQUENCES 65 81 66 83 66 / 60 60 50 50 40 SILVER CITY 61 78 62 77 63 / 70 70 60 50 40 DEMING 66 83 66 85 66 / 60 60 60 40 40 LORDSBURG 66 83 66 85 68 / 70 60 60 50 40 WEST EL PASO METRO 67 84 68 86 70 / 60 60 40 40 30 DELL CITY 66 84 67 86 66 / 60 40 30 30 20 FORT HANCOCK 67 85 67 87 69 / 60 40 30 30 20 LOMA LINDA 64 85 65 83 64 / 60 50 40 40 20 FABENS 68 85 66 87 68 / 60 50 40 30 20 SANTA TERESA 64 84 65 86 69 / 60 60 40 40 30 WHITE SANDS HQ 67 85 68 87 68 / 60 60 50 40 30 JORNADA RANGE 66 83 67 87 67 / 60 60 50 50 30 HATCH 64 83 65 85 66 / 60 60 50 50 30 COLUMBUS 66 84 67 86 67 / 70 60 60 40 30 OROGRANDE 64 85 65 86 67 / 60 60 40 40 20 MAYHILL 57 71 58 74 59 / 80 80 50 40 20 MESCALERO 56 71 57 73 57 / 70 70 40 40 30 TIMBERON 59 71 60 73 56 / 70 60 40 40 20 WINSTON 58 79 59 79 60 / 70 80 60 50 50 HILLSBORO 65 84 66 86 65 / 60 70 50 50 40 SPACEPORT 65 82 66 84 66 / 60 60 50 40 30 LAKE ROBERTS 61 82 62 82 61 / 90 80 60 50 50 HURLEY 62 78 63 80 64 / 60 70 60 50 40 CLIFF 54 81 55 83 63 / 90 70 60 50 50 MULE CREEK 62 80 63 82 64 / 80 60 70 50 40 FAYWOOD 63 83 64 82 64 / 60 70 60 50 40 ANIMAS 65 84 66 85 67 / 80 60 60 50 40 HACHITA 64 85 65 86 66 / 80 60 60 50 40 ANTELOPE WELLS 64 83 65 85 66 / 80 50 60 40 40 CLOVERDALE 62 81 63 83 62 / 80 50 50 50 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NMZ401>417. TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ418>424. && 26/26
Hazardous weather outlook, Aug 1, 11:57 AM MDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1157 AM MDT FRI AUG 1 2014 NMZ401>417-TXZ418>424-021800- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1157 AM MDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS WILL PRODUCE PERIODS OF MODERATE TO HEAVY RAINFALL RESULTING IN EXCESSIVE RUNOFF AND FLASH FLOODING ALONG DRAINAGES AND LOW WATER CROSSINGS. AREAS WHICH HAVE RECEIVED 2 OR MORE INCHES FROM RECENT HEAVY RAINS WILL BE ESPECIALLY PRONE TO FLOODING. THE STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS UP TO 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NUMEROUS SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL WILL OCCUR SATURDAY AND SUNDAY...SHIFTING TO THE WEST OF THE RIO GRANDE MONDAY. WITH THE GROUND ALREADY SOAKED FROM PREVIOUS RAINFALLS...THERE IS A POTENTIAL FOR EXCESSIVE RAIN RUNOFF TO CAUSE FLOODING ALONG DRAINAGES...SMALL STREAMS...ARROYOS AND AT LOW WATER CROSSINGS. POORLY DRAINED LOW LYING AREAS AND ROADS WILL HAVE INCREASED PONDING OF WATER. RAINS THROUGH SUNDAY ARE PROJECTED TO BE BETWEEN AND INCH AND A HALF TO THREE INCHES. DRIER AIR WILL MOVE INTO EASTERN PORTIONS OF THE AREA BY MONDAY...WITH HEAVY RAIN POTENTIAL LIMITED TO PORTIONS OF SOUTHWEST NEW MEXICO THAT DAY. TUESDAY THROUGH THURSDAY THERE WILL BE THUNDERSTORMS SCATTERED OVER THE MOUNTAINS AND ISOLATED IN THE LOWLANDS...WHICH IS MORE TYPICAL DURING MONSOON SEASON. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. FAUSETT
In the hours before
Local storm report, Aug 1, 3:32 PM MDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
332 PM MDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 6 N SILVER CITY 32.87N 108.27W
08/01/2014 M0.75 INCH GRANT NM TRAINED SPOTTER
&&
EVENT NUMBER EPZ1400334
TRIPOLILocal storm report, Aug 1, 4:03 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
403 PM MDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLASH FLOOD EL PASO 31.78N 106.48W
08/01/2014 EL PASO TX BROADCAST MEDIA
EXTENSIVE STREET FLOODING WELL OVER THE CURBS AT ROJAS
AND JOE BATTLE INTERSECTION
&&
EVENT NUMBER EPZ1400335
FAUSETTSpecial weather statement, Aug 1, 4:19 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 419 PM MDT FRI AUG 1 2014 NMZ410-412>417-012315- CENTRAL TULAROSA BASIN NM-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-NORTHERN DONA ANA COUNTY NM-OTERO MESA NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM-SOUTHERN TULAROSA BASIN NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM- 419 PM MDT FRI AUG 1 2014 ...STRONG THUNDERSTORMS THREATENING NORTHEASTERN DONA ANA AND WESTERN OTERO COUNTIES THROUGH 515 PM MDT... AT 410 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ALAMOGORDO...MOVING SOUTHWEST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... WHITE SANDS NATIONAL MONUMENT... TULAROSA... CLOUDCROFT... ALAMOGORDO... SILVER LAKE... BURRO FLATS... MOUNTAIN PARK... SUNSPOT... LA LUZ... HOLLOMAN AFB... BLUFF SPRINGS... OLIVER LEE STATE PARK... HWY 54 AND 70 NEAR ALAMOGORDO TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. .5 TO 1.0 INCH OF RAIN COULD FALL IN A SHORT PERIOD OF TIME && LAT...LON 3228 10584 3264 10655 3324 10607 3300 10556 TIME...MOT...LOC 2217Z 048DEG 6KT 3291 10597 NOVLAN
Local storm report, Aug 1, 5:14 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
514 PM MDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM FLASH FLOOD ALAMOGORDO 32.91N 105.95W
08/01/2014 OTERO NM LAW ENFORCEMENT
&&
EVENT NUMBER EPZ1400336
TRIPOLILocal storm report, Aug 1, 5:24 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX
524 PM MDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM FLASH FLOOD ALAMOGORDO 32.91N 105.95W
08/01/2014 OTERO NM LAW ENFORCEMENT
LAW ENFORCEMENT DISPATCH RECEIVING NUMEROUS REPORTS OF
STREET FLOODING OVER MANY AREAS IN TOWN.
&&
CORRECTED REMARKS
EVENT NUMBER EPZ1400336
TRIPOLIThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:10 PM MDT | Special Weather Statement | EPZ | 65 min | |
| Jul 31, 6:24 PM MDT | Flash Flood Warning | EPZ | Grant | 3 hr |
| Jul 31, 6:41 PM MDT | Flash Flood Warning | EPZ | Sierra | 4 hr |
| Jul 31, 6:45 PM MDT | Flash Flood Warning | EPZ | Sierra | 4 hr |
| Jul 31, 7:19 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo, Luna | 116 min |
| Jul 31, 7:26 PM MDT | Special Weather Statement | EPZ | Grant | 49 min |
| Jul 31, 7:40 PM MDT | Special Weather Statement | EPZ | Luna | 50 min |
| Jul 31, 7:48 PM MDT | Special Weather Statement | EPZ | 42 min | |
| Jul 31, 9:46 PM MDT | Special Weather Statement | EPZ | Sierra | 59 min |
| Jul 31, 10:02 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo | 118 min |
| Jul 31, 11:00 PM MDT | Special Weather Statement | EPZ | Doña Ana | 45 min |
| Jul 31, 11:19 PM MDT | Special Weather Statement | EPZ | Doña Ana | 41 min |
| Jul 31, 11:35 PM MDT | Flash Flood Warning | EPZ | Otero | 3 hr |
| Jul 31, 11:53 PM MDT | Special Weather Statement | EPZ | Doña Ana | 52 min |
| Aug 1, 12:35 AM MDT | Areal Flood Advisory | EPZ | Doña Ana | 115 min |
| Aug 1, 12:35 AM MDT | Areal Flood Advisory | EPZ | Otero | 115 min |
| Aug 1, 1:30 AM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Aug 1, 2:37 AM MDT | Areal Flood Advisory | EPZ | Doña Ana | 3 hr |
| Aug 1, 2:52 AM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Aug 1, 4:36 AM MDT | Areal Flood Advisory | EPZ | Otero | 114 min |
| Aug 1, 2:19 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 86 min |
| Aug 1, 4:19 PM MDT | Special Weather Statement | EPZ | Otero | 56 min |
| Aug 1, 4:28 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo, Sierra | 2 hr |
| Aug 1, 4:36 PM MDT | Areal Flood Advisory | EPZ | Otero | 114 min |
| Aug 1, 4:57 PM MDT | Flash Flood Warning | EPZ | Otero | 2 hr |
| Aug 1, 5:32 PM MDT | Areal Flood Advisory | EPZ | Otero | 118 min |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.